Volume 9, issue 2 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Geometry of pseudocharacters

Jason Fox Manning

Geometry & Topology 9 (2005) 1147–1185
Bibliography
1 A Bart, Surface groups in some surgered manifolds, Topology 40 (2001) 197 MR1791272
2 C Bavard, Longueur stable des commutateurs, Enseign. Math. $(2)$ 37 (1991) 109 MR1115747
3 M Bestvina, K Fujiwara, Bounded cohomology of subgroups of mapping class groups, Geom. Topol. 6 (2002) 69 MR1914565
4 S A Bleiler, C D Hodgson, Spherical space forms and Dehn filling, Topology 35 (1996) 809 MR1396779
5 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Springer (1999) MR1744486
6 R Brooks, Some remarks on bounded cohomology, from: "Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978)", Ann. of Math. Stud. 97, Princeton Univ. Press (1981) 53 MR624804
7 R Brooks, C Series, Bounded cohomology for surface groups, Topology 23 (1984) 29 MR721449
8 D Calegari, Bounded cochains on 3–manifolds arXiv:math.GT/0111270
9 D B A Epstein, K Fujiwara, The second bounded cohomology of word-hyperbolic groups, Topology 36 (1997) 1275 MR1452851
10 V A Faĭziev, Pseudocharacters of free products of semigroups, Funktsional. Anal. i Prilozhen. 21 (1987) 86 MR888026
11 K Fujiwara, The second bounded cohomology of a group acting on a Gromov-hyperbolic space, Proc. London Math. Soc. $(3)$ 76 (1998) 70 MR1476898
12 R I Grigorchuk, Some results on bounded cohomology, from: "Combinatorial and geometric group theory (Edinburgh, 1993)", London Math. Soc. Lecture Note Ser. 204, Cambridge Univ. Press (1995) 111 MR1320279
13 M Gromov, Hyperbolic groups, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
14 D Kotschick, Quasi-homomorphisms and stable lengths in mapping class groups, Proc. Amer. Math. Soc. 132 (2004) 3167 MR2073290
15 D Kotschick, What is \ldots a quasi-morphism?, Notices Amer. Math. Soc. 51 (2004) 208 MR2026941
16 J F Manning, Quasi-actions on trees and property (QFA), J. London Math. Soc. $(2)$ 73 (2006) 84 MR2197372
17 J W Morgan, P B Shalen, Degenerations of hyperbolic structures III: Actions of 3–manifold groups on trees and Thurston's compactness theorem, Ann. of Math. $(2)$ 127 (1988) 457 MR942518
18 L Mosher, M Sageev, K Whyte, Quasi-actions on trees I: Bounded valence, Ann. of Math. $(2)$ 158 (2003) 115 MR1998479
19 J P Serre, Trees, Springer Monographs in Mathematics, Springer (2003) MR1954121
20 A I Shtern, A pseudocharacter that is determined by the Rademacher symbol, Uspekhi Mat. Nauk 45 (1990) 197 MR1071945
21 W P Thurston, Geometryy and topology of three-manifolds, lecture notes, MSRI (1979)
22 S M Ulam, A collection of mathematical problems, Interscience Tracts in Pure and Applied Mathematics 8, Interscience Publishers, New York-London (1960) MR0120127